New Hampshire, 2012Flash Flood in New Hampshire, August 16, 2012
August 16, 2012 · NWS BOX · 1 event in 1 county or zone
After thunderstorms occurred during the early morning hours, clouds cleared allowing for ample sunshine. This resulted in the atmosphere destabilizing.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After thunderstorms occurred during the early morning hours, clouds cleared allowing for ample sunshine. This resulted in the atmosphere destabilizing. A cold front moved through the region producing showers and thunderstorms. Some of these storms became severe producing damaging winds. High rainfall rates in a moisture laden atmosphere resulted in flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 16, 3:07 AM EST, 8 minutes earlier.
Area forecast discussion, Aug 16, 3:07 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EDT THU AUG 16 2012
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND
EASTERN PORTIONS OF SOUTHERN NEW ENGLAND THIS MORNING AND EARLY
AFTERNOON AS LOW PRESSURE AND A COLD FRONT EXIT THE REGION.
A SMALL RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND
EARLY FRI BRING A SUNNY START TO THE DAY. BUT A COLD FRONT WILL
APPROACH FROM THE WEST IN THE EVENING BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS LATE FRI AND FRI NIGHT. THE CHANCE OF
SHOWERS OR THUNDERSTORMS WILL PERSIST IN EASTERN AREAS SAT...OTHERWISE
IT SHOULD BE A DRY WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND
COOLER WEATHER TO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
340 AM UPDATE...
WEAK LOW PRESSURE STRETCHED FROM MAINE TO A CENTER OFF OF
NANTUCKET EARLY THIS MORNING. AN UPPER LEVEL TROUGH WAS OVERHEAD
AND IN THE PROCESS OF BECOMING NEGATIVELY TILTED. THIS HAS CAUSED A
DEFORMATION ZONE TO FORM SUCH THAT SHOWERS AND THUNDERSTORMS HAVE
REMAINED RATHER PERSISTENT IN A COMMA-HEAD TYPE BAND FROM CENTRAL
MA NORTHEASTWARD INTO SOUTHEASTERN NH. SO FAR...HEAVY RAINFALL HAS
FALLEN ON THE ORDER OF 1 TO 3 INCHES IN SPOTS... BUT IT MANAGES TO
MOVE TO ANOTHER NEARBY SPOT BEFORE ADDING UP TO HIGHER
AMOUNTS...LETS HOPE THIS REMAINS THE CASE. A FLASH FLOOD WARNING
IS IN EFFECT FOR CENTRAL WORCESTER COUNTY UNTIL 5 AM...WHERE
DOPPLER ESTIMATED RAINFALL HAS BEEN THE HIGHEST. ANOTHER AREA OF
CONCERN IS EASTERN HILLSBOROUGH COUNTY NH WHERE CONVECTION HAS
BEEN MOVING WESTWARD FROM ROCKINGHAM COUNTY.
A VERY COLD POOL OF AIR... -14C TO -15C AT 500 MB... IS OVERHEAD
THIS MORNING...WHICH IS WHY LIFTED INDICES HAVE REMAINED IN THE
-1 TO -3 RANGE OVERNIGHT. INFRARED SATELLITE PHOTOS AND
OBSERVATIONS SHOW MAINLY CLEAR SKIES FROM WESTERN CT SOUTHWESTWARD
TO NY AND NJ. EARLY MORNING SUNSHINE SHOULD MAKE THINGS MUCH MORE
UNSTABLE AND WE ARE EXPECTING RENEWED SHOWERS AND THUNDERSTORMS
OVER EASTERN PORTIONS OF THE AREA LATE THIS MORNING AND INTO THE
EARLY AFTERNOON HOURS. LOCALLY HEAVY RAINS AND POSSIBLY HAIL WOULD
BE THE MAIN THREATS FROM THESE STORMS.
THE SURFACE COLD FRONT WILL MOVE FARTHER OFFSHORE THIS AFTERNOON
AND THE UPPER LEVEL TROUGH WILL ALSO MOVE OFFSHORE BY LATE IN THE DAY...
FINALLY BRINGING CLEARING SKIES TO THE ENTIRE REGION.
FOLLOWED MOSGUID FOR TEMPERATURES SINCE WITH SUNSHINE EARLY IN THE
WEST...IT SHOULD WARM NICELY INTO THE 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...WEAK HIGH PRESSURE WILL LEAD TO CLEAR SKIES. SEASONABLE
LOWS IN THE UPPER 50S TO LOWER 60S.
FRIDAY...SUNSHINE AND SOUTHWEST FLOW AHEAD OF AN ADVANCING COLD FRONT
SHOULD LEAD TO A VERY WARM SUMMER DAY...WITH HIGHS APPROACHING 90
IN MANY AREAS AWAY FROM THE COAST. 925 MB TEMPS ARE FORECAST TO REACH
+22C TO +24C. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...
SOME COULD BE STRONG...LATE IN THE AFTERNOON IN THE WEST AND
ACROSS THE REST OF THE REGION IN THE EVENING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK
OVERVIEW...
LOW PRESSURE MOVES THROUGH SOUTHEASTERN CANADA BRINGING A COLD
FRONT THROUGH SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY.
THIS WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION.
THEN HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK BRINGING
DRY WEATHER.
FRIDAY NIGHT THROUGH SUNDAY...SLOW MOVING COLD FRONT MOVES THROUGH
SOUTHERN NEW ENGLAND BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. SOUTHWESTERLY FLOW INTO THE REGION WILL BRING
TROPICAL MOISTURE INTO THE AREA WITH PWATS 1.75 INCHES TO 2 INCHES
/1.5 TO 2 TIMES NORMAL FOR AUGUST/. THIS WILL RESULT IN HEAVY
DOWNPOURS WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. WILL
KEEP CHANCE POPS IN FOR THIS TIME PERIOD WITH UNCERTAINTY IN TIMING
AND COVERAGE. TEMPERATURES SHOULD BE RIGHT AROUND OR A COUPLE OF
DEGREES BELOW NORMAL.
MONDAY THROUGH WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BEHIND THE COLD FRONT. THIS WILL RESULT IN SEASONABLE...DRY
WEATHER.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND
FRI. SCT SHOWERS/TSTMS ACROSS CENTRAL AND EASTERN SECTIONS OF
SOUTHERN NEW ENGLAND THIS MORNING AND INTO THE EARLY AFTERNOON.
LATE NIGHT LOCALIZED IFR/MVFR ALONG WITH PATCHY FOG...AND ALSO
MVFR/IFR IN ANY TSTMS. OTHERWISE MAINLY VFR CONDITIONS. CONDITIONS
IMPROVING TO VFR EVERYWHERE AROUND MID-AFTERNOON.
VFR TONIGHT AND FRI. CHANCE OF MVFR IN SCT TSTMS LATE FRI
AFTERNOON IN WESTERN AREAS.
KBOS TERMINAL... MODERATE CONFIDENCE. MAINLY VFR TODAY EXCEPT
LOCAL MVFR IN SCT TSTMS THROUGH EARLY AFTERNOON. COULD BE A BRIEF
PERIOD OF MVFR CEILINGS WITHIN A COUPLE HOURS OF DAYBREAK.
VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS TOWARD FRI
EVENING.
KBDL TERMINAL...
MODERATE TO HIGH CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND FRI.
VFR TODAY EXCEPT A CHANCE OF A TSTM WITH LOCAL MVFR CONDITIONS
THIS MORNING. VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS
LATE FRI AFTERNOON.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
PERIODS OF MVFR/IFR IN SHRA/TSRA AND FOG.
MONDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
HIGH CONFIDENCE THROUGH THURSDAY.
LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED. SCATTERED
TSTMS THROUGH MID AFTERNOON TODAY.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD. SEAS WILL INCREASE SOMEWHAT FRIDAY NIGHT AHEAD OF A COLD
FRONT...BUT SHOULD REMAIN BELOW 5 FEET. SHOWERS AND THUNDERSTORMS
ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...DOODY/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...RLG/GAF
MARINE...RLG/GAF
Hazardous weather outlook, Aug 16, 2:25 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
325 AM EDT THU AUG 16 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
325 AM EDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY BRING LOCALIZED HEAVY RAINFALL AND
POSSIBLY SOME HAIL THIS MORNING INTO EARLY AFTERNOON IN CENTRAL
AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND LATE FRIDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS MORNING. PLEASE REPORT ANY
FLOODING...HAIL...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
ANZ230>237-250-251-254>256-170730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
325 AM EDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THROUGH MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE
WATERS FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FIELD/DOODY
In the hours before
Local storm report, Aug 15, 9:17 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM LIGHTNING MANSFIELD 41.83N 72.25W
08/15/2012 TOLLAND CT BROADCAST MEDIA
*** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.
0749 AM TSTM WND DMG FOXBORO 42.06N 71.25W
08/15/2012 NORFOLK MA AMATEUR RADIO
EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
STREET
0800 AM LIGHTNING NORWOOD 42.19N 71.20W
08/15/2012 NORFOLK MA NWS EMPLOYEE
TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
CAUSING MINOR DAMAGE TO BOTH.
0808 AM FLOOD PROVIDENCE 41.82N 71.42W
08/15/2012 PROVIDENCE RI TRAINED SPOTTER
RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED
0815 AM WATER SPOUT 3 NE NORTH KINGSTOWN 41.54N 71.41W
08/15/2012 ANZ236 RI BROADCAST MEDIA
WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
DAMAGE REPORTED.
0820 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA NWS EMPLOYEE
PLEASANT STREET FLOODED
0830 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA AMATEUR RADIO
1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK
0845 AM FLOOD BRISTOL 41.68N 71.27W
08/15/2012 BRISTOL RI TRAINED SPOTTER
AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED
0905 AM FLOOD QUINCY 42.26N 71.01W
08/15/2012 NORFOLK MA AMATEUR RADIO
SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
CLOSED DUE TO FLOODING
0925 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA TRAINED SPOTTER
FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
TO BRAGA BRIDGE
0925 AM FLASH FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA BROADCAST MEDIA
DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
STUCK.
0930 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA AMATEUR RADIO
8 INCHES OF WATER ON ROOSEVELT AVE
0930 AM FLOOD SOMERSET 41.74N 71.16W
08/15/2012 BRISTOL MA AMATEUR RADIO
ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
BUFFINGTON BROOK NEAR BANKFULL.
0940 AM FLOOD NEW BEDFORD 41.66N 70.94W
08/15/2012 BRISTOL MA AMATEUR RADIO
COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
ROADWAY
0944 AM FLOOD LITTLE COMPTON 41.50N 71.17W
08/15/2012 NEWPORT RI TRAINED SPOTTER
FLOODED ROADWAYS AND STORM DRAINS
0245 PM FLOOD TAUNTON 41.90N 71.09W
08/15/2012 BRISTOL MA AMATEUR RADIO
ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.
0614 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON NORTH ROAD.
0709 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CHAPIN STREET CLOSED DUE TO FLOODING.
0712 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA BROADCAST MEDIA
INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
FOOT OF WATER.
0715 PM FLOOD WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
EAST MOUNTAIN ROAD AND ROUTE 20.
0721 PM FLOOD SOUTHWICK 42.05N 72.77W
08/15/2012 HAMPDEN MA AMATEUR RADIO
SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.
0731 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/15/2012 HAMPDEN MA AMATEUR RADIO
HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
CIRCLE.
&&
LFSpecial weather statement, Aug 15, 9:52 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1052 PM EDT WED AUG 15 2012
CTZ002-MAZ009-011-160345-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
1052 PM EDT WED AUG 15 2012
AT 1048 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 7 MILES WEST OF GRANBY...OR ABOUT 3 MILES SOUTHEAST
OF HARTLAND...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GRANBY...SOUTHWICK...SUFFIELD AND
WEST SPRINGFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4214 7264 4196 7258 4193 7291 4197 7290
4197 7296 4202 7298
FIELDLocal storm report, Aug 15, 10:35 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1135 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM LIGHTNING MANSFIELD 41.83N 72.25W
08/15/2012 TOLLAND CT BROADCAST MEDIA
*** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.
0749 AM TSTM WND DMG FOXBORO 42.06N 71.25W
08/15/2012 NORFOLK MA AMATEUR RADIO
EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
STREET
0800 AM LIGHTNING NORWOOD 42.19N 71.20W
08/15/2012 NORFOLK MA NWS EMPLOYEE
TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
CAUSING MINOR DAMAGE TO BOTH.
0808 AM FLOOD PROVIDENCE 41.82N 71.42W
08/15/2012 PROVIDENCE RI TRAINED SPOTTER
RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED
0815 AM WATER SPOUT 3 NE NORTH KINGSTOWN 41.54N 71.41W
08/15/2012 ANZ236 RI BROADCAST MEDIA
WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
DAMAGE REPORTED.
0820 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA NWS EMPLOYEE
PLEASANT STREET FLOODED
0830 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA AMATEUR RADIO
1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK
0845 AM FLOOD BRISTOL 41.68N 71.27W
08/15/2012 BRISTOL RI TRAINED SPOTTER
AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED
0905 AM FLOOD QUINCY 42.26N 71.01W
08/15/2012 NORFOLK MA AMATEUR RADIO
SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
CLOSED DUE TO FLOODING
0925 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA TRAINED SPOTTER
FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
TO BRAGA BRIDGE
0925 AM FLASH FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA BROADCAST MEDIA
DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
STUCK.
0930 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA AMATEUR RADIO
8 INCHES OF WATER ON ROOSEVELT AVE
0930 AM FLOOD SOMERSET 41.74N 71.16W
08/15/2012 BRISTOL MA AMATEUR RADIO
ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
BUFFINGTON BROOK NEAR BANKFULL.
0940 AM FLOOD NEW BEDFORD 41.66N 70.94W
08/15/2012 BRISTOL MA AMATEUR RADIO
COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
ROADWAY
0944 AM FLOOD LITTLE COMPTON 41.50N 71.17W
08/15/2012 NEWPORT RI TRAINED SPOTTER
FLOODED ROADWAYS AND STORM DRAINS
0245 PM FLOOD TAUNTON 41.90N 71.09W
08/15/2012 BRISTOL MA AMATEUR RADIO
ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.
0614 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON NORTH ROAD.
0709 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CHAPIN STREET CLOSED DUE TO FLOODING.
0712 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA BROADCAST MEDIA
INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
FOOT OF WATER.
0715 PM FLOOD WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
EAST MOUNTAIN ROAD AND ROUTE 20.
0721 PM FLOOD SOUTHWICK 42.05N 72.77W
08/15/2012 HAMPDEN MA AMATEUR RADIO
SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.
0731 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/15/2012 HAMPDEN MA AMATEUR RADIO
HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
CIRCLE.
1020 PM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA AMATEUR RADIO
DAVOL STREET NEAR THE GLOBAL GAS STATION CLOSED DUE TO
FLOODING.
1048 PM FLOOD WORCESTER 42.27N 71.81W
08/15/2012 WORCESTER MA AMATEUR RADIO
INTERSECTION OF PLANTATION STREET AND ROUTE 70 FLOODED
WITH TWO FEET OF WATER.
&&
LFFlash Flood, Hillsborough
- When
- August 16, 3:15 AM EST to 4:15 AM EST
- Where
- Hillsborough County, 1.3 mi SSW of Massabesic to 1.08 mi WSW of Manchester
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.983, -71.411
Two to three feet of water flooded Chestnut Street. Cars were stuck in flood waters at the intersections of Connecting Road and Candia Road and of Amherst and Beech Streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Kentucky, August 16, 20121 death · $27,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Illinois, August 16, 20122 injured · $3.7 million · 1 in hail · 26 events
- Hail and Damaging Winds in Tennessee, August 16 to 17, 20122 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Missouri, August 16, 20124 injured · $156,000 · 2 in hail · 35 events
- Flash Flooding and Debris Flow in California, August 16 to 17, 2012$2.0 million · 52 kt wind · 6 events
- Tornado and Flash Flooding in Utah, August 16 to 21, 2012$1.5 million · EF0 · 11 events
- Flash Flooding in Arizona, August 16, 2012$500,000 · 2 events
- Hail and Damaging Winds in Arkansas, August 16, 2012$157,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Arkansas, August 16, 2012$150,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Kentucky, August 16, 2012$105,000 · 56 kt wind · 11 events
- Hail and Damaging Winds in Iowa, August 16, 2012$64,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, August 16, 2012$35,000 · 70 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409623.